Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Jacksonville, FL

August 3, 2016Appling County, Georgia

NWS Jacksonville, FL issued this special weather statement at Aug 3, 2016, 10:11 PM EDT for Appling County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2016, 10:11 PM EDT (02:11 UTC)
Expired
Aug 3, 2016, 10:45 PM EDT
In force
34 min
Issued by
NWS Jacksonville, FL

County Appling County, GA

The radar

The Moody AFB radar (KVAX), 123 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 2.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2016-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1166 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2016-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1166 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
960 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

330 
WWUS82 KJAX 040211
SPSJAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1011 PM EDT WED AUG 3 2016
 
GAZ133-135-040245-
JEFF DAVIS GA-APPLING GA-
1011 PM EDT WED AUG 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFF DAVIS AND
NORTHWESTERN APPLING COUNTIES UNTIL 1045 PM EDT...

AT 1010 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR GRAHAM...MOVING EAST AT 10 MPH.

GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
BAXLEY...GRAHAM AND PINE GROVE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
 
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3196 8240 3174 8229 3169 8245 3190 8258
      3196 8241 3195 8240
TIME...MOT...LOC 0210Z 272DEG 9KT 3181 8242 

$$

ZIBURA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 3, 9:41 PM EDT, 30 minutes earlier.

Area forecast discussion, Aug 3, 9:41 PM EDT, 30 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
941 PM EDT WED AUG 3 2016

.UPDATE...
Storms were along the fringes of the CWA this evening, along the
Altamaha River and Suwanee River. These showers/storms should
dissipate by midnight. Elsewhere, debris clouds will linger into
the overnight hours before dissipating. Overnight lows will be in
the 70s.

Deep tropical moisture remains over the region. The 00Z
sounding came in with a precipitable water value of 2.27 inches.
Storms are very efficient rain producers, and will continue to be
over the next several days. So, the main threat will be locally
heavy rainfall. The warm conditions aloft (500mb temp of ~-5C)
have precluded any severe storms, and only a couple isolated
strong storms occurred again today. Model soundings are showing
similar conditions again for Thursday, with possibly slightly
cooler conditions aloft, and numerous garden variety showers and
storms are expected.

&&

.AVIATION...
Generally VFR conditions forecast to prevail. Storms have ended at
the TAF sites, with only -RA left at KGNV. Light and variable
winds are expected overnight through early afternoon on Thursday.
Sea breeze boundaries will then move inland in the mid/late
afternoon, with storms near the TAF sites once again.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  94  74  91  75 /  50  50  70  50
SSI  94  75  90  77 /  50  20  60  50
JAX  93  73  92  75 /  60  20  70  40
SGJ  92  75  89  76 /  40  20  70  60
GNV  93  73  90  74 /  60  20  70  30
OCF  92  73  89  74 /  60  20  70  20

&&

.JAX Watches/Warnings/Advisories...
FL...None.
GA...None.
AM...None.
&&

Zibura/Kennedy/Walker
Hazardous weather outlook, Aug 3, 4:53 AM EDT, 17 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
453 AM EDT WED AUG 3 2016

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-040900-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
453 AM EDT WED AUG 3 2016

...MODERATE RISK FOR RIP CURRENTS...
...NUMEROUS THUNDERSTORMS TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

MODERATE RISK FOR RIP CURRENTS AT AREA BEACHES DUE TO INCREASED
EASTERLY SWELLS.

NUMEROUS THUNDERSTORMS ARE FORECAST BY THIS AFTERNOON AND EVENING.
A FEW OF THESE STORMS MAY BECOME STRONG WITH GUSTY WINDS AND HEAVY
RAINFALL. LOCALIZED FLOODING IS POSSIBLE WHERE STORMS PERSIST.
FREQUENT LIGHTNING IS ALSO POSSIBLE IN STRONGER STORMS. STORMS
WILL GENERALLY MOVE EAST TO NORTHEAST AT 5 TO 10 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

MODERATE RISK FOR RIP CURRENTS WILL BE POSSIBLE AT AREA BEACHES ON
THURSDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED IN THE AFTERNOON
AND EVENING HOURS. A FEW STRONG STORMS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Aug 3, 4:47 PM EDT, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
447 PM EDT WED AUG 3 2016

FLZ038-032115-
FLAGLER FL-
447 PM EDT WED AUG 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FLAGLER COUNTY UNTIL
515 PM EDT...

AT 446 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ANDALUSIA...MOVING NORTHEAST AT 10 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
ANDALUSIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2939 8147 2940 8148 2945 8149 2949 8152
      2961 8152 2962 8138 2941 8130
TIME...MOT...LOC 2046Z 221DEG 11KT 2948 8145

ZIBURA
Special weather statement, Aug 3, 5:18 PM EDT, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
518 PM EDT WED AUG 3 2016

GAZ166-032145-
COASTAL CAMDEN GA-
518 PM EDT WED AUG 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CAMDEN COUNTY UNTIL
545 PM EDT...

AT 518 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
KINGS BAY BASE...MOVING SOUTHWEST AT 10 MPH.

GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
KINGS BAY BASE AND CUMBERLAND ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3087 8155 3087 8143 3077 8147 3076 8157
TIME...MOT...LOC 2118Z 030DEG 13KT 3079 8148

ZIBURA
Special weather statement, Aug 3, 5:46 PM EDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
546 PM EDT WED AUG 3 2016

GAZ166-032230-
COASTAL CAMDEN GA-
546 PM EDT WED AUG 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CAMDEN COUNTY UNTIL
630 PM EDT...

AT 546 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ST. MARYS...MOVING SOUTHWEST AT 10 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 50 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
ST. MARYS AND KINGS BAY BASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3071 8149 3072 8149 3071 8150 3072 8150
      3072 8153 3073 8157 3073 8161 3080 8157
      3078 8146 3071 8146
TIME...MOT...LOC 2146Z 043DEG 10KT 3074 8155

ZIBURA
Special weather statement, Aug 3, 10:11 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1011 PM EDT WED AUG 3 2016

GAZ133-135-040245-
JEFF DAVIS GA-APPLING GA-
1011 PM EDT WED AUG 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFF DAVIS AND
NORTHWESTERN APPLING COUNTIES UNTIL 1045 PM EDT...

AT 1010 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR GRAHAM...MOVING EAST AT 10 MPH.

GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
BAXLEY...GRAHAM AND PINE GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3196 8240 3174 8229 3169 8245 3190 8258
      3196 8241 3195 8240
TIME...MOT...LOC 0210Z 272DEG 9KT 3181 8242

ZIBURA

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 9:50 AM EDTSpecial Weather StatementJAXMarion40 min
Aug 4, 12:38 PM EDTAreal Flood AdvisoryJAXUnion67 min
Aug 4, 1:27 PM EDTSpecial Weather StatementJAXNassau48 min
Aug 4, 1:37 PM EDTAreal Flood AdvisoryJAXDuval, Nassau113 min
Aug 4, 1:51 PM EDTSevere Thunderstorm WarningJAXNassau24 min
Aug 4, 1:57 PM EDTTornado WarningJAXNassau12 min
Aug 4, 2:02 PM EDTSpecial Marine WarningJAX58 min
Aug 4, 2:29 PM EDTSpecial Weather StatementJAXFlagler31 min
Aug 4, 2:32 PM EDTAreal Flood WarningJAXNassau88 min
Aug 4, 2:58 PM EDTSpecial Weather StatementJAXFlagler32 min
Aug 3, 10:08 PM EDTAreal Flood AdvisoryJAXAppling, Jeff Davis52 min
Aug 4, 1:21 PM EDTSpecial Weather StatementJAXGlynn39 min
Aug 4, 2:14 PM EDTSpecial Weather StatementJAXCamden31 min
Aug 4, 3:02 PM EDTSpecial Weather StatementJAXJeff Davis28 min
Aug 4, 3:27 PM EDTAreal Flood AdvisoryJAXAppling, Jeff Davis2 hr
Aug 4, 3:35 PM EDTSpecial Weather StatementJAXCoffee40 min
Aug 4, 5:00 PM EDTAreal Flood AdvisoryJAXAppling, Bacon90 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.